MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0638-800-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Urinary Retention (2119); Hematuria (2558); Urethral Stenosis/Stricture (4501); Unspecified Tissue Injury (4559); Urinary Incontinence (4572)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in the international brazilian journal of urology that a study was conducted to assess the efficacy and safety of holmium laser enucleation of the prostate (holep) in patients with high comorbidity burden.A total of out of 305 cases of patients were studied.The following boston scientific products were used during the procedures: versacut morcellator, versapulse 120w and accumax 550 laser fiber.According to the study results, 10 and 20 patients experimented bladder mucosal damage and capsule perforation, respectably as intraoperative complications.Regarding postoperative complications, for 10 patients a blood transfusion was necessary, 1 patient experienced postoperative fever and it was needed to replace vesical catheter and 8 patients suffered orchiepididymitis (inflammation of the epididymis and/or testicle).Two patients developed urinary retention and 4 patients required a clot retention.Urinary incontinence at 3 months was also presented in 6 patients and 4 patients required a reintervention for a urethral stricture.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19525113
Report Number2124215-2024-35965
Device Sequence Number20720407
Product Code GEX
UDI-Device Identifier07290109140582
UDI-Public07290109140582
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0638-800-00
Device Catalogue Number0638-800-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCUMAX LASER FIBERS; ACCUMAX LASER FIBERS; VERSACUT MORCELLATOR; VERSACUT MORCELLATOR
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown